MAUDE Adverse Event Report: BIOMET UK LTD. CER OPTION TYPE 1 TPR SLEVE +6; CER BIOLOXD OPT TYPE 1 TPR SLV

BIOMET UK LTD. CER OPTION TYPE 1 TPR SLEVE +6; CER BIOLOXD OPT TYPE 1 TPR SLV
Model Number N/A
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Positioning Problem (3009)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had right total hip replaced approximately 25 years ago in (b)(6).Head and sleeve did not appear to sit down as far as the trial head.Dr was hesitant to impact as there was close to 1cm gap from the end of the sleeve to the end of the stem.Dr then used a +9 cocr type one 36 head and impacted.It also seemed to sit high on the trunion.The doctor has requested that the head and sleeve be checked to confirm they are suitable for a type one taper.
 
Additional Manufacturer Narrative
(b)(4).Initial report.Concomitant medical products: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00506.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported, that: the patient had the right total hip replaced approximately 25 years ago in (b)(6).Zimmer 411 helped identify likely cup stems mallory components.Revision surgery was completed by dr (b)(6) on (b)(6) 2021 for osteolysis and pain in the right hip.The cup and stem did appear to be mallory.Cup said 54 on it.The head was a 28 std just said std that we could read.Nothing off the liner could be read.A ringloc replacement liner was used size 24.The doctor first a type one revision with ceramic head (+6 sleeve and 16/18 taper biolox option 36 head).The head and sleeve did not appear to sit down as far as the trial head.The doctor was hesitant to impact as there was close to a 1cm gap from the end of the sleeve to the end of the stem.The doctor then used a +9 cocr type one 36 head and impacted.It also seemed to sit high on the trunion.The doctor asked me to send the sleeve and neck in and confirm it is the correct size for a type one taper.Patient outcome- revision.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: adequate photographs have not been provided and the product has not been returned for evaluation.Therefore, the investigation has been limited to the information provided, a review of the device history records, and a complaint history search.A review of the device history records identified no deviations or anomalies during manufacturing that could be related to the reported event.These devices are used for treatment.A compatibility assessment could not be performed as the associated products are unknown.A review of complaint history identified no additional similar complaints about the reported item(650-1057 lot.2962672) and no additional complaints about the reported item and lot combination.A review of complaint history identified 4 additional similar complaints about the reported item(650-1068 lot.2962695) and no additional complaints about the reported item and lot combination.The likely condition of the devices when they left zimmer biomet is conforming to the specification.The reported event has not been confirmed as relevant photographs have not been provided and the product has not been returned for evaluation and the dhr review did not identify any issues.The root cause of the reported event cannot be determined with the information provided.It has been confirmed that the instrument/implant is not within the scope or subject of any field actions or recalls which could be attributed to the reported events.Corrective action and/or preventative action: no corrective or preventive action is required at this time.Multiple mdr reports were filed for this event, please see associated report numbers: 3002806535-2021-00508-1.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CER OPTION TYPE 1 TPR SLEVE +6
Common Device Name
CER BIOLOXD OPT TYPE 1 TPR SLV
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12851497
Report Number3002806535-2021-00507
Device Sequence Number14662590
Product Code LZO
UDI-Device Identifier00887868271502
UDI-Public00887868271502
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1068
Device Lot Number2962695
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age70 YR
Patient SexMale